Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Red ring and burning sensation on the right side of lips. Can it be a reaction of hand sanitizer ?

I ve been experiencing a burning sensation on the edge of my lips, right side only. It comes and goes and can last just minutes on and off for hours or several days, this has been going on for a few years now. To note, I also have a red ring around the bottom of my mouth/lips, this coloration also comes and goes (more so on than off). On several occasions a few needle point size dots have shown up on the edge of my lip, but again on the right side only. I ve been to the derm.. and she diagnosed it as a form of dermititas but could this be right and on just one side only? Fyi: I used to use hand santizer on my mouth (from the phone at work, I would wipe it on phone and after on my mouth/right-side afterwards) Could this be a reaction from it? Could I have given myself some type of chemical burn or could this be something else, or...could the doc be right? I appreciate any feedback!
Asked On : Mon, 11 Jul 2011
Answers:  2 Views:  324
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for query,
I think you are right for your observation as it may be due to using hand sanitizer you use.As you told you apply only on right side.
Leave doing this for few days and observe the effect.
Meanwhile you apply triple action cream and moisturizing cream.
It may be due to having dermatitis.
ok and bye.
Answered: Mon, 11 Jul 2011
I find this answer helpful
  User's Response
Thank you soo much for your feedback! I did stop using handsanitizer a few months ago however, the burning, etc.. still occurs. I will definitely try the triple-cream and moisturizing cream as well!
Answered: Tue, 12 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor